Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 37, NWS Tallahassee, FL

March 11, 2000Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 11, 2000, 8:47 PM EST for Leon County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2000, 8:47 PM EST (01:47 UTC)
Expired
Mar 11, 2000, 9:15 PM EST
In force
28 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1584 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1584 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:20 PM EST, 6 hours 27 minutes earlier.

Area forecast discussion, Mar 11, 2:20 PM EST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EST SAT MAR 11 2000

CURRENTLY: CWA IS UNDER SEVERE THUNDERSTORM WATCH UNTIL 22Z. LINE OF
CONVECTION CROSSING APALACHICOLA RIVER AT THIS TIME....WITH MAIN
CONCERN DAMAGING WINDS. SEE SPC GUIDANCE ON SEVERE TSTM WATCH #91
FOR MORE DETAILS.

FORECAST: 17Z RUC PROGS COLD FRONT TO REACH AQQ-ABY LINE BY 03Z AS
UPPER SHORTWAVE TRANSLATES E TO TN VALLEY. MOIST FLUX DIVERGENCE
PROGGED TO HAVE SPREAD OVER MOST OF CWA BY SHORTLY AFTER MIDNIGHT
...SO WILL TIME END OF PCPN ACCORDINGLY FOR ERN ZONES. MUCH OF
WRN CWA SHOULD SEE PCPN ENDING BY THIS EVENING...SO WILL HAVE
LEFTOVER POPS FOR SOME AREAS FOR THE FIRST PERIOD.

UPPER SHORTWAVE TROUGH TO SHEAR NE OVER MID-ATLANTIC OVERNIGHT
THROUGH SUNDAY EVENING...LEAVING CWA IN MORE ZONAL FLOW ALOFT. AT
THE SURFACE...STRONG NW FLOW WILL SPREAD ACROSS THE CWA OVERNIGHT AS
HIGH PRESSURE BUILDS INTO THE CWA BEHIND THE FRONT.  SURFACE HIGH
PRESSURE TO DRIFT TO CAROLINAS THROUGH MONDAY...RESULTING IN DRY
OFFSHORE FLOW CONDITIONS. WILL NOT DEVIATE FAR FROM GUIDANCE NUMBERS.

MARINE: NW FLOW BEHIND FRONT SHOULD WARRANT A SMALL CRAFT ADVISORY
TONIGHT. PRESSURE GRADIENT SHOULD LOOSEN DURING THE DAY SUNDAY...
ALLOWING WINDS TO SLACKEN BELOW SCA CRITERIA.

EXTENDED (MONDAY NIGHT THROUGH THURSDAY): MRF ADVERTISES SRN STREAM
SHORTWAVE TROUGH AND ASSOCIATED INVERTED SURFACE TROUGH TO CROSS THE
CWA WEDNESDAY. WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS
WEDNESDAY WITH IMPROVING CONDITIONS THURSDAY.

ALL INPUT IS WELCOME.

PRELIMINARY NUMBERS...
TLH  047/065 035/069  4000
PFN  049/063 045/065  2000
DHN  045/059 037/064  2000
ABY  046/061 036/065  4000
VLD  050/062 035/068  5000

.TLH...
AL...SEVERE TSTM WATCH TIL 4 PM CST.
GA...SEVERE TSTM WATCH TIL 5 PM EST.
FL...SEVERE TSTM WATCH TIL 5 PM EST.
     SCA TNGT SUWANNEE RIVER TO DESTIN OUT TO 60 NM.

TJT

In the hours before

Special weather statement, Mar 11, 5:12 PM EST, 3 hours 35 minutes before
ALZ065>069-FLZ007>010-012>019-026>029-034-GAZ120>131-142>148-157>161-
GMZ750-755-770-775-112230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
512 PM EST SAT MAR 11 2000

SEVERE THUNDERSTORM WATCH NUMBER 91 EXPIRED AT 5 PM EST (4 PM CST).
HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THIS EVENING...MAINLY EAST OF A DESTIN FLORIDA-DOTHAN ALABAMA LINE.
BE PREPARED TO TAKE PROTECTIVE MEASURES IF A WARNING IS ISSUED FOR
YOUR AREA.

TJT
Local storm report, Mar 11, 7:45 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 PM EST SAT MAR 11 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1205 PM     4 S GRACEVILLE           FL   4 FUNNEL CLOUDS.
03/11/00    JACKSON COUNTY                REPORTED BY EM

1220 PM     COTTONWOOD               AL   HAIL REPORTED BY EM
03/11/00    HOUSTON COUNTY

1305 PM     HOLMES COUNTY            FL   VICINITY HIGHWAY 177A
03/11/00                                  5 TREES DOWN.1030-11AM
                                          ONE ON HOUSE CAUSED
                                          DAMAGE

1315 PM     MILLER COUNTY            GA   EM SAID CITIZEN REPORTED
03/11/00                                  TORNADO TOUCHDOWN 115 PM
                                          IN E PART OF COUNTY

1330 PM     DECATUR/MILLER           GA   EM REPORTED FUNNEL CLOUD
03/11/00                                  AT 125 PM

1420 PM     SEMINOLE COUNTY          GA   SHERIFF REPORTED MINOR
03/11/00                                  STREAM FLOODING ON HEBREW
                                          ROAD..SRN END OF COUNTY

1430 PM     HOUSTON COUNTY           AL   SMALL HAIL IN COWARTS
03/11/00                                  EAST OF DOTHAN

1440 PM     HOUSTON/DALE             AL   CITIZEN REPORTED NEAR GOLF
03/11/00                                  BALL SIZE HAIL IN NEWTON
                                          AT 1230 CST AND SMALLER
                                          HAIL AT DOTHAN IN HOUSTON
                                          COUNTY AT 1235 CST

1447 PM     HOUSTON COUNTY           AL   EM REPORTED HAIL AT
03/11/00                                  COTTONWOOD AT HIGHWAY 53
                                          AT GRANJERBERG AND AT
                                          ASHFORD WHERE DIME SIZE
                                          HAIL AND 40-50 MPH WIND

1516 PM     JACKSON COUNTY           FL   EM REPORTS 2 MILES N OF
03/11/00                                  GRANDRIDGE THAT 40-80 ACRES
                                          OF PINE LEVELED...1
                                          BARN DAMAGED

1525 PM     WFO ATL                  GA   RECEIVED REPORT FROM WOBB
03/11/00                                  ALBANY OF TORNADO IN POULAN
                                          BETWEEN SYLVESTER (WORTH)
                                          AND TIFTON (TIFT0 COUNTY
                                          80 ACRES OF PINE FOREST
                                          DESTROYED

1525 PM     GRADY COUNTY             GA  SMALL TREE DOWN ON ROAD
03/11/00                                 245 PM AT 253 S SPRINGCREEK
                                         RD

1535 PM      JACKSON COUNTY          FL   EM REPORTS I PUMP HOUSE
03/11/00                                  AND ONE MOBILE HOME
                                          DAMAGED, 100 PINE TREES
                                          BLOWN DOWN IN OPPOSITE
                                          DIRECTIONS 3 M NE
                                          GRANDRIDGE

1644 PM     DECATUR COUNTY           GA   EM/911 REPORTS TORNADO IN
03/11/00                                  RECOVERY AREA BETWEEN
                                          RIVER AND WILLOW ROADS
                                          SEVERAL HOUSES/TREES DOWN
                                          NO INJURIES. EST 145 PM.
1816 PM    JACKSON COUNTY             FL  HIGHWAY 2 NEAR MALONE
                                          AT 610 PM...SOME TREES
                                          AND POWER LINES DOWN...
                                          DAMAGE TO A SERVICE
                                          STATION

BLOCK
Local storm report, Mar 11, 8:00 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EST SAT MAR 11 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1205 PM     4 S GRACEVILLE           FL   4 FUNNEL CLOUDS.
03/11/00    JACKSON COUNTY                REPORTED BY EM

1220 PM     COTTONWOOD               AL   HAIL REPORTED BY EM
03/11/00    HOUSTON COUNTY

105 PM      HOLMES COUNTY            FL   VICINITY HIGHWAY 177A
03/11/00                                  5 TREES DOWN.1030-11AM
                                          ONE ON HOUSE CAUSED
                                          DAMAGE

115 PM      MILLER COUNTY            GA   EM SAID CITIZEN REPORTED
03/11/00                                  TORNADO TOUCHDOWN 115 PM
                                          IN E PART OF COUNTY

130 PM      DECATUR/MILLER           GA   EM REPORTED FUNNEL CLOUD
03/11/00                                  AT 125 PM

220 PM      SEMINOLE COUNTY          GA   SHERIFF REPORTED MINOR
03/11/00                                  STREAM FLOODING ON HEBREW
                                          ROAD..SRN END OF COUNTY

230 PM      HOUSTON COUNTY           AL   SMALL HAIL IN COWARTS
03/11/00                                  EAST OF DOTHAN

240 PM      HOUSTON/DALE             AL   CITIZEN REPORTED NEAR GOLF
03/11/00                                  BALL SIZE HAIL IN NEWTON
                                          AT 1230 CST AND SMALLER
                                          HAIL AT DOTHAN IN HOUSTON
                                          COUNTY AT 1235 CST

247 PM      HOUSTON COUNTY           AL   EM REPORTED HAIL AT
03/11/00                                  COTTONWOOD AT HIGHWAY 53
                                          AT GRANJERBERG AND AT
                                          ASHFORD WHERE DIME SIZE
                                          HAIL AND 40-50 MPH WIND

316 PM      JACKSON COUNTY           FL   EM REPORTS 2 MILES N OF
03/11/00                                  GRANDRIDGE THAT 40-80 ACRES
                                          OF PINE LEVELED...1
                                          BARN DAMAGED

325 PM      WORTH                    GA   RECEIVED REPORT FROM WOBB
03/11/00                                  ALBANY OF TORNADO IN POULAN
                                          BETWEEN SYLVESTER (WORTH)
                                          AND TIFTON (TIFT0 COUNTY
                                          80 ACRES OF PINE FOREST
                                          DESTROYED

325 PM      GRADY COUNTY             GA  SMALL TREE DOWN ON ROAD
03/11/00                                 245 PM AT 253 S SPRINGCREEK
                                         RD

335 PM       JACKSON COUNTY          FL   EM REPORTS I PUMP HOUSE
03/11/00                                  AND ONE MOBILE HOME
                                          DAMAGED, 100 PINE TREES
                                          BLOWN DOWN IN OPPOSITE
                                          DIRECTIONS 3 M NE
                                          GRANDRIDGE

1644 PM     DECATUR COUNTY           GA   EM/911 REPORTS TORNADO IN
03/11/00                                  RECOVERY AREA BETWEEN
                                          RIVER AND WILLOW ROADS
                                          SEVERAL HOUSES/TREES DOWN
                                          NO INJURIES. EST 145 PM.

1816 PM    JACKSON COUNTY             FL  HIGHWAY 2 NEAR MALONE
                                          AT 610 PM...SOME TREES
                                          AND POWER LINES DO"WN...
                                          DAMAGE TO A SERVICE
                                          STATION

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:31 PM ESTSevere Thunderstorm WarningTAECalhoun, Jackson29 min
Mar 11, 7:48 PM ESTSevere Thunderstorm WarningTAEGadsden, Liberty27 min
Mar 11, 8:13 PM ESTSevere Thunderstorm WarningTAEGadsden22 min
Mar 11, 8:28 PM ESTTornado WarningTAEGadsden17 min
Mar 11, 8:39 PM ESTSevere Thunderstorm WarningTAEGadsden, Leon36 min
Mar 11, 9:12 PM ESTSevere Thunderstorm WarningTAEJefferson28 min
Mar 11, 9:18 PM ESTSevere Thunderstorm WarningTAEMadison27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.